Tinnitus and Diuretics — Can Diuretics Help Lessen Tinnitus Symptoms?

Discussion in 'Support' started by glennbama, Sep 10, 2019.

    1. glennbama

      glennbama Member

      Tinnitus Since:
      04/15/2019
      Cause of Tinnitus:
      Sudden Hearing Loss
      I have been diagnosed with sudden hearing loss twice. Once in 2013 wherein I received 3 ear profusions of steroids and after 5 months my hearing improved significantly but I cannot conclusively connect it to the steroid injections since my ENT wrote off the injections after 6 weeks of no improvement.

      Four months ago (April 2019) I once again experienced sudden hearing loss in the same ear (right) but this time it was worse and included an explosion of tinnitus that has now progressed to both ears. Last week, my ENT performed another round of shots and prescribed Indapamide, a hypertension water pill (diuretic).

      I research everything I am prescribed and for the life of me, cannot find any clinical studies that conclude diuretics help lessen tinnitus symptoms. I will tell you after 5 days of these pills I get up seven times a night to pee. I also experienced some pretty heavy duty anxiety that was already exacerbated by the tinnitus.

      I called the ENT's nurse today and told her what my research found and the anxiety issue I was experiencing along with my decision to discontinue the Indapamide. Told her to call back if the Doc advised otherwise. No call back. All the clinical research I reviewed DID find statistical improvement in balance issues associated with Menier's disease but NO improvement related to associated tinnitus. I had seen another ENT before the shots by my regular doc and he suggested diuretics as well.

      Has anyone else been prescribed diuretics for tinnitus and if so, any improvement over time.

      My Doc told me I would likely be on Indapamide for life???? I am not much for taking pills for life unless research demonstrates evidence to support its use and more importantly, the associated good results. Anyone?????
       
    2. lleyah

      lleyah Member

      Tinnitus Since:
      feb 2016
      Cause of Tinnitus:
      unanswerable
      A diuretic might help if you give it time.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      glennbama

      glennbama Member

      Tinnitus Since:
      04/15/2019
      Cause of Tinnitus:
      Sudden Hearing Loss
      It would really be nice to know (about) how much time to expect some improvements. I ended up taking it again this morning just out of HOPE!!
       
    4. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Isn't coffee a diuretic?
       
    5. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      I am aware of diuretics being used to treat Endolymphatic Hydrops and Meniere's, but if your root cause is different, I'm not sure how they would help.
       
      • Like Like x 1
      • Agree Agree x 1
    6. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      Did the shots improve your hearing? Did it go back to baseline?
       
    7. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Exactly, some Ents advised a water based diet and diuretics to lower hydrops. I tried but it did nothing for me
       
    8. AUTHOR
      AUTHOR
      glennbama

      glennbama Member

      Tinnitus Since:
      04/15/2019
      Cause of Tinnitus:
      Sudden Hearing Loss
      Thank you all for your insights. Never knew about the Endolymphatic Hydrops. I will stay on the meds for a couple months and see if any changes in hearing loss or tinnitus. Really glad I joined this site. BTW, for the person who asked whether the shots helped yet the answer is no but it can take up to six seeks to know for sure according to the ENT. As I said in my original post, I had sudden hearing loss a couple years ago and received the shots. 5 months later my hearing returned but not sure if it had anything to do with the shots at that point. My ENT had written the shots off after 6 weeks saying the loss was permanent. Boy was he shocked when I came back and showed him the dramatic improvement. This round of hearing loss is worse and came with a rather huge round of tinnitus that /i am learning to deal with. Sirens as I type :)
       
    9. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      This is an approach for Hydrops, based on diet, steroids, psychopharmaceuticals, mannitol and possibly HBOT.

      https://www.drlatorre.info/hydrops-eng
       

Share This Page

Loading...